Funnel Cloud, Camden
- When
- April 18, 5:45 PM EST
- Where
- Camden County, 3.64 mi NE of St Marys Arpt
- Reported by
- Trained Spotter
- Coordinates
- 30.790, -81.510
A spotter cloud was reported at Kings Bay Naval base.
Scattered sea breezes storms develop. A funnel cloud was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Scattered sea breezes storms develop. A funnel cloud was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 18, 1:51 PM EST, 3 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 251 PM EDT SAT APR 18 2015 .NEAR TERM...THROUGH TONIGHT... BUILDING UPPER RIDGE OVER FORECAST AREA THROUGH TONIGHT. SCATTERED SHOWERS AND ISOLATED T-STORMS POSSIBLE ALONG EXISTING BOUNDARIES...MAINLY ALONG WARM FRONT MOVING NORTHWARD OVER SRN GA AND FL SEA BREEZES. HRRR SUGGESTS THIS WITH PEAK COVERAGE TOWARD 00Z WITH DECREASE IN COVERAGE THEREAFTER. VISIBLE SATELLITE IMAGERY SHOWS DECENT LOW-LEVEL SW FLOW LIKELY TO PIN EAST COAST SEA BREEZE TO COAST...THUS HRRR PRIMARILY FOCUSING ANY DEVELOPMENT ON EASTWARD MOVING WEST-COAST SEA BREEZE. WITH LITTLE DYNAMIC SUPPORT...WILL KEEP POP VALUES BELOW 50 THROUGH TONIGHT. SHORT TERM...SUNDAY THROUGH MONDAY NIGHT... UPPER RIDGING MOVES OFFSHORE WHILE STRONG UPPER TROUGH OVER THE PLAINS SHIFTS SLOWLY EASTWARD. SURFACE LOW PRESSURE TRACKS FROM MS NORTHEAST TO IN DURING DAY SUNDAY...WITH OUR FORECAST IN WARM SECTOR. GREATER LOW-LEVEL SW FLOW WILL PIN EAST COAST SEA BREEZE TO COAST WHILE ADVANCING WEST COAST SEA BREEZE EASTWARD. THIS COMBINED WITH ACTIVITY COMING FROM NORTHEAST GULF OF MEXICO SUPPORTS HIGH POPS...PERHAPS HIGHEST WRN/NRN AREAS...GENERALLY 50-70 PCT. ACTIVITY DIMINISHES SUNDAY NIGHT AS MID-LEVEL DRY SLOT SPREADS OVER FORECAST AREA. FOR MONDAY...SYSTEM CONTINUES TRACKING NORTH AND EAST...COLD FRONT APPROACHES THE AREA FROM THE NORTHWEST. MODEL GUIDANCE INDICATES DRIER CONDITIONS ALOFT AND BETTER DYNAMICS PASSING WELL NORTH OF OUR FORECAST AREA...THUS CONSIDERABLY LESS PRECIP COVERAGE MON COMPARED TO SUN. WILL MAINTAIN 30 POP MON. DESPITE LESSER COVERAGE...MODEL GUIDNCE SUGGESTS A FEW STRONG OR SEVERE STORMS WILL BE POSSIBLE IN AN ENVIRONMENT WITH 2000 J/KG CAPE AND 150-200 0-3KM SR-HELICITY. SPC HAS A MARGINAL/SLIGHT RISK AREA OVER MOST OF OUR AREA MON. WARM SUN AND MON WITH HIGHS 80 TO 85 NORTH OF I-10 CORRIDOR...MID 80S I-10 SOUTHWARD. FRONT AND ASSOCIATED PRECIP SHIFT OFFSHORE MON NIGHT. FRONT WASHES OUT OVER THE SOUTHERN PART OF FORECAST AREA WHILE WEAK HIGH PRESSURE APPROACHES FROM THE GULF COAST STATES. LONG TERM...TUESDAY THROUGH SATURDAY... DRIER CONDITIONS WITH HIGH PRESSURE BUILDING NORTH OF THE AREA TUE. SLIGHTLY COOLER HIGH TEMPS IN UPPER 70S TO LOWER 80S. WILL CONTINUE TO CONFINE LOW POPS TO OUR SOUTHERN COUNTIES. LITTLE CHANGE WED-FRI...WITH ISOLATED SEA BREEZE SHOWERS POSSIBLE FL PENINSULA. BETTER CHANCE OF RAIN MAY COME NEXT SAT...BASED ON GFS AND ECM...AND WILL SHOW POPS INCREASING THEN. HIGH TEMPS GRADUALLY INCREASING TO MID 80S BY END OF WEEK. && .AVIATION...GENERALLY VFR CONDITIONS EXPECTED NEXT 24 HRS...EXCEPT LOCALLY LOWERER IN ISOLATED TSRA AND AREAS WHERE LATE NIGHT PATCHY FOG OCCURS. && .MARINE...SOUTH TO SOUTHWEST WINDS 10-15KTS AND 2-4FT SEAS EXPECTED THRU MONDAY AHEAD OF NEXT COLD FRONT. AFTER FRONT PASSES...WINDS WILL BECOME NORTH AND THEN NORTHEAST WITH HIGH PRESSURE BUILDING JUST NORTH OF THE AREA. THE HIGH IS EXPECTED TO BE WEAK...RESULTING IN FAIRLY WEAK WINDS AND LOW SEAS TUE/WED. BEFORE THE FRONT PASSES MON NIGHT...WINDS COULD APPROACH SMALL CRAFT ADVISORY LEVELS ACROSS THE OFFSHORE COMPONENT. .RIP CURRENTS...MODERATE RISK THROUGH SUNDAY DUE TO A LINGERING SWELL. && .PRELIMINARY POINT TEMPS/POPS... AMG 67 82 67 83 / 40 80 20 30 SSI 68 80 69 82 / 30 60 40 30 JAX 69 85 69 85 / 30 60 30 30 SGJ 69 82 69 83 / 30 50 30 30 GNV 68 85 68 85 / 20 60 20 30 OCF 68 85 69 85 / 20 50 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && WOLF/SANDRIK/GUILLET
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 604 AM EDT SAT APR 18 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-191015- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 604 AM EDT SAT APR 18 2015 ...MODERATE RISK OF RIP CURRENTS... ...ISOLATED STORMS THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND ISOLATED STORMS ARE EXPECTED THIS AFTERNOON INTO THE EVENING. SOME STORMS MAY BE STRONG AND PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAIN. THERE IS A CONTINUED MODERATE RISK OF RIP CURRENTS AT THE AREA BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY... A MODERATE RISK OF RIP CURRENTS IS EXPECTED SUNDAY. AN APPROACHING COLD FRONT WILL BRING A CHANCE OF SHOWERS AND STORMS TO THE AREA THROUGH EARLY NEXT WEEK. THE BEST RAIN CHANCES WILL BE IN THE AFTERNOON AND EVENING. ISOLATED STRONG STORMS WILL BE POSSIBLE WHICH WILL PRODUCE LOCALLY HEAVY RAIN IN ADDITION TO GUSTY WINDS AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT BE NEEDED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
505 PM EDT SAT APR 18 2015
GAZ153-154-165-166-182145-
INLAND GLYNN GA-COASTAL CAMDEN GA-COASTAL GLYNN GA-INLAND CAMDEN GA-
505 PM EDT SAT APR 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GLYNN AND NORTHEASTERN
CAMDEN COUNTIES UNTIL 545 PM EDT...
AT 505 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WAVERLY...OR 7 MILES NORTHEAST OF WOODBINE...MOVING SOUTHEAST AT 25
MPH.
GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
BRUNSWICK...ST. SIMONS ISLAND...JEKYLL ISLAND...WAVERLY...DOVER BLUFF
AND CUMBERLAND ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3100 8140 3106 8149 3106 8151 3105 8148
3097 8150 3099 8163 3094 8143 3098 8141
3083 8143 3106 8180 3119 8175 3112 8141
3116 8143 3115 8136 3113 8141 3114 8137
3113 8136
TIME...MOT...LOC 2105Z 294DEG 20KT 3106 8166
NELSONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
541 PM EDT SAT APR 18 2015
FLZ024-025-033-124-125-182230-
COASTAL NASSAU FL-INLAND DUVAL FL-ST. JOHNS FL-INLAND NASSAU FL-
COASTAL DUVAL FL-
541 PM EDT SAT APR 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. JOHNS...EASTERN
DUVAL AND CENTRAL NASSAU COUNTIES UNTIL 630 PM EDT...
AT 540 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
JACKSONVILLE INTERNATIONAL ARPT...MOVING EAST AT 20 MPH.
GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...FERNANDINA BEACH...CALLAHAN...JACKSONVILLE
INTERNATIONAL ARPT...PONTE VEDRA BEACH...UNF...ARLINGTON...YULEE...
NEPTUNE BEACH...OCEANWAY...ORTEGA...BAYMEADOWS...CRAIG FIELD...
RIVERSIDE...SAN MARCO...SAN PABLO...LITTLE TALBOT ISLAND...FORT
CAROLINE...NAS JAX AND RATLIFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3021 8169 3063 8192 3064 8144 3052 8144
3055 8147 3059 8146 3057 8148 3054 8147
3055 8148 3057 8151 3048 8141 3042 8141
3040 8140 3038 8148 3037 8145 3039 8143
3040 8139 3022 8137
TIME...MOT...LOC 2140Z 269DEG 17KT 3050 8173
NELSONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 556 PM EDT SAT APR 18 2015 GAZ150-163-164-182245- CLINCH GA-CHARLTON GA-WARE GA- 556 PM EDT SAT APR 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WARE...EAST CENTRAL CLINCH AND NORTHWESTERN CHARLTON COUNTIES UNTIL 645 PM EDT... AT 556 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF STEPHEN FOSTER STATE PARK...MOVING EAST AT 20 MPH. GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. LOCATIONS IMPACTED INCLUDE... STEPHEN FOSTER STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3074 8259 3092 8276 3100 8228 3075 8216 TIME...MOT...LOC 2156Z 261DEG 18KT 3086 8250 NELSON
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
611 PM EDT SAT APR 18 2015
FLZ024-124-GAZ165-166-182300-
COASTAL NASSAU FL-INLAND NASSAU FL-COASTAL CAMDEN GA-
INLAND CAMDEN GA-
611 PM EDT SAT APR 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NASSAU...SOUTHERN CAMDEN
AND NORTHEASTERN CHARLTON COUNTIES UNTIL 700 PM EDT...
AT 611 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KINGS FERRY...OR NEAR KINGSLAND...MOVING EAST AT 30 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.
LOCATIONS IMPACTED INCLUDE...
ST. MARYS...KINGSLAND...FERNANDINA BEACH...HILLIARD...WOODBINE...
KINGS BAY BASE...YULEE...KINGS FERRY...COLESBURG...CUMBERLAND ISLAND
AND HARRIETTS BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3071 8145 3072 8147 3084 8147 3085 8155
3077 8148 3071 8156 3070 8148 3066 8148
3070 8144 3064 8144 3063 8193 3078 8198
3082 8190 3096 8189 3095 8144 3091 8148
3091 8146 3098 8141
TIME...MOT...LOC 2211Z 271DEG 27KT 3075 8175
NELSONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
616 PM EDT SAT APR 18 2015
GAZ152>154-164>166-182300-
INLAND GLYNN GA-COASTAL CAMDEN GA-BRANTLEY GA-COASTAL GLYNN GA-
INLAND CAMDEN GA-CHARLTON GA-
616 PM EDT SAT APR 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRANTLEY...
SOUTHWESTERN GLYNN...NORTHWESTERN CAMDEN AND NORTHEASTERN CHARLTON
COUNTIES UNTIL 700 PM EDT...
AT 616 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF HICKOX...OR 9 MILES SOUTHEAST OF NAHUNTA...MOVING
EAST AT 20 MPH.
GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
WAVERLY AND TARBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3098 8159 3100 8161 3099 8163 3099 8161
3098 8161 3097 8160 3095 8159 3105 8198
3122 8191 3116 8158
TIME...MOT...LOC 2216Z 290DEG 16KT 3110 8188
NELSONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
628 PM EDT SAT APR 18 2015
FLZ124-125-182300-
COASTAL NASSAU FL-COASTAL DUVAL FL-
628 PM EDT SAT APR 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DUVAL AND EAST
CENTRAL NASSAU COUNTIES UNTIL 700 PM EDT...
AT 627 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FERNANDINA BEACH...MOVING EAST AT 25 MPH.
GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...FERNANDINA BEACH...YULEE...NEPTUNE BEACH...SAN
PABLO...LITTLE TALBOT ISLAND AND FORT CAROLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3026 8142 3029 8142 3026 8146 3064 8158
3064 8144 3052 8144 3059 8146 3057 8148
3054 8147 3055 8148 3057 8151 3048 8141
3042 8141 3040 8140 3038 8148 3040 8139
3027 8138 3026 8138
TIME...MOT...LOC 2227Z 250DEG 20KT 3061 8149
NELSONThe Jacksonville radar (KJAX), 39 km away, was scanning. The volume nearest the first event began at 22:46 UTC.
1 funnel cloud. Local standard time, as filed.
A spotter cloud was reported at Kings Bay Naval base.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568554.